Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 126, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 17, 2017, 6:15 PM CDT for Putnam County, Schuyler County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2017, 6:15 PM CDT (23:15 UTC)
- Expired
- Jun 17, 2017, 7:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 2.75 in
- Wind
- 60.0 mph
Counties Putnam County, MO, Schuyler County, MO
The radar
The Des Moines radar (KDMX), 179 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 5:39 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.3 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 613 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.2
The text
As transmitted.
077
WUUS53 KEAX 172315
SVREAX
MOC171-197-180000-
/O.NEW.KEAX.SV.W.0126.170617T2315Z-170618T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
615 PM CDT SAT JUN 17 2017
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Northeastern Putnam County in north central Missouri...
Schuyler County in northeastern Missouri...
* Until 700 PM CDT
* At 615 PM CDT, a severe thunderstorm was located 10 miles southeast
of Centerville, moving southeast at 50 mph.
This is a very dangerous storm.
HAZARD...Baseball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
* Locations impacted include...
Lancaster, Queen City, Downing, Glenwood and Livonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4036 9235 4035 9236 4034 9247 4059 9289
4060 9235
TIME...MOT...LOC 2315Z 290DEG 45KT 4064 9271
HAIL...2.75IN
WIND...60MPH
$$
Hawblitzel2 follow-up statements
752
WWUS53 KEAX 172327
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
627 PM CDT SAT JUN 17 2017
MOC171-197-180000-
/O.CON.KEAX.SV.W.0126.000000T0000Z-170618T0000Z/
Putnam MO-Schuyler MO-
627 PM CDT SAT JUN 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN PUTNAM AND SCHUYLER COUNTIES...
At 626 PM CDT, a severe thunderstorm was located 7 miles northwest of
Lancaster, moving east southeast at 45 mph.
This is a very dangerous storm.
HAZARD...Three inch hail and 60 mph wind gusts.
SOURCE...Law enforcement.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
Locations impacted include...
Lancaster, Queen City, Downing, Glenwood and Livonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4036 9235 4035 9236 4034 9247 4059 9289
4060 9235
TIME...MOT...LOC 2326Z 292DEG 37KT 4059 9264
HAIL...3.00IN
WIND...60MPH
$$
Hawblitzel055
WWUS53 KEAX 172334
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
634 PM CDT SAT JUN 17 2017
MOC171-172343-
/O.CAN.KEAX.SV.W.0126.000000T0000Z-170618T0000Z/
Putnam MO-
634 PM CDT SAT JUN 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PUTNAM COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 AM CDT for
north central and northeastern Missouri.
LAT...LON 4041 9235 4056 9270 4058 9270 4059 9272
4059 9267 4060 9235
TIME...MOT...LOC 2333Z 292DEG 37KT 4057 9254
$$
MOC197-180000-
/O.CON.KEAX.SV.W.0126.000000T0000Z-170618T0000Z/
Schuyler MO-
634 PM CDT SAT JUN 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHERN SCHUYLER COUNTY...
At 633 PM CDT, a severe thunderstorm was located near Lancaster,
moving east at 45 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Law enforcement.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Lancaster, Downing and Glenwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4041 9235 4056 9270 4058 9270 4059 9272
4059 9267 4060 9235
TIME...MOT...LOC 2333Z 292DEG 37KT 4057 9254
HAIL...2.50IN
WIND...60MPH
$$
HawblitzelWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 1:26 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jun 17, 1:26 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
126 PM CDT Sat Jun 17 2017
.Discussion...
Issued at 115 PM CDT SAT JUN 17 2017
Widespread severe weather is still on track today along a strong
cold front expected to push through the CWA this afternoon and well
into the evening hours. Also, expecting to see dangerous heat levels
across eastern Kansas and western Missouri today with continued
increasing dew point values, combined with air temperatures rising
into the low to perhaps mid 90s. Lingering storms this morning
have produced a thinning cirrus canopy over the area, which has
kept temperatures in check slightly, though dangerous heat remains
likely this afternoon. An Excessive Heat Warning remains in
effect until 7 PM as heat indices will approach 105 to 109 degrees
across eastern Kansas and western Missouri. Caution should be
exercised during afternoon and evening outdoor activities in light
of these conditions. The next hazardous weather feature to
monitor is with the likelihood for damaging winds and large hail,
with a possible isolated tornado risk beginning by the late
afternoon into the late evening hours. In the wake of Friday night
convection across much of the area, the northwest to
southeastward oriented cold pool generated from this activity has
left behind a stagnant boundary across northeastern Kansas into
northwestern Missouri. Strong warm moist advection from the Gulf
of Mexico continues to feed into eastern Kansas and is pooling
moisture over northeastern Kansas as a result. A westward to
eastward stratocumulus layer depicted on visible satellite imagery
also gives evidence to this, and this boundary may add to the
complex scenario presented for afternoon convection as the
synoptic front pushes through the area.
The cold front is currently situated across southeastern Nebraska
and will be pushed to the southeast ahead of a deepening upper-level
trough now approaching the Central Plains. Convection is expected to
fire along the front as it advances southeastward, though where
exactly this will occur remains uncertain. The aforementioned
building cloud layer across northeastern Kansas and northern
Missouri may inhibit convection from firing along the front early
on. Also is the consideration that the previously mentioned thermal
boundary south of this cloud layer may provide enhanced convergence
along the synoptic front as it pushes through later this afternoon.
For now, generally thinking that ascent will be limited along the
front until reaching areas south of Highway 36. The front looks to
advance through this area in the 4 PM to 6 PM time frame, eventually
reaching the Kansas City Metro by 6 PM to 8 PM. Storms will then
reach peak intensity along and south of the I-70 corridor, though
the severe threat will commence from the onset of convection, given
the potent environment with the lingering highly unstable airmass
and ample bulk shear values near 40 to 50 kts where convection will
form. Large hail and damaging winds will remain the primary threat
during the duration of the frontal passage and subsequent
thunderstorm activity. The tornadic potential will be limited by
low-level flow parallel to the frontal boundary, though areas
south of Highway 36 and north of I-70 may see an isolated tornado
risk considering the backed surface flow orientation ahead of the
frontal boundary.
Thunderstorms should exit the CWA by early Sunday morning, with much
more pleasant conditions expected to form in the wake of the cold
front. Cooler temperatures will settle across the area both Sunday
and Monday, in addition to dry conditions persisting into the mid-
week. By that time, embedded disturbances within northwest flow atop
a returning warm sector will present the next chance of thunderstorm
development, along with steadily increasing temperatures.
&&
.Aviation...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1227 PM CDT SAT JUN 17 2017
The main impact with this forecast period will be with the
continued likelihood of afternoon and evening thunderstorm
potential. Storms should fire along a southeastward progressing
cold front just north of Kansas City and present a three to four
hour window of strong storms, with periodic reductions to
visibility and ceilings possible, in addition to gusty winds.
Lingering storms and showers may continue into the early
overnight, though conditions will quickly improve heading into
Sunday morning, with dry conditions expected beyond.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Excessive Heat Warning until 7 PM CDT this evening for KSZ057-
060-103>105.
Heat Advisory until 7 PM CDT this evening for KSZ025.
MO...Excessive Heat Warning until 7 PM CDT this evening for MOZ028-
029-037-043-053-054.
Heat Advisory until 7 PM CDT this evening for MOZ020>023-030>032-
038>040-044>046.
&&
Discussion...Welsh
Aviation...WelshHazardous weather outlook, Jun 17, 4:53 AM CDT, 13 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 453 AM CDT Sat Jun 17 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-181000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 453 AM CDT Sat Jun 17 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Strong to severe storms are expected to develop this afternoon and will increase in coverage and intensity as they move southward this evening. Strong straight line winds and hail are the main threats, but an isolated tornado cannot be ruled out. Very hot and humid conditions will result in dangerous heat indices in the 100-110 degree range this afternoon. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Storm chances and heat return Tuesday and linger through the rest of the week. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:36 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Nodaway | 39 min |
| Jun 16, 9:12 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Nodaway | 48 min |
| Jun 16, 9:35 PM CDT | Tornado Warning | EAX | Atchison, Nodaway | 11 min |
| Jun 16, 9:41 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Gentry, Harrison, Nodaway, Worth | 49 min |
| Jun 16, 9:44 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Atchison, Holt, Nodaway | 46 min |
| Jun 16, 10:07 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb, Gentry, Grundy, Harrison, Mercer and 1 more | 38 min |
| Jun 16, 10:14 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Caldwell, Clinton, Daviess, DeKalb and 2 more | 46 min |
| Jun 16, 10:44 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb, Gentry, Grundy, Harrison, Linn and 4 more | 61 min |
| Jun 16, 10:56 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Caldwell, Carroll, Clay, Clinton and 7 more | 49 min |
| Jun 16, 11:04 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 41 min |
| Jun 16, 11:18 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Chariton, Linn, Livingston, Macon | 42 min |
| Jun 16, 11:38 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Clay, Jackson, Lafayette, Ray, Saline | 33 min |
| Jun 16, 11:45 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 60 min |
| Jun 17, 12:28 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson, Johnson | 47 min |
| Jun 17, 1:10 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Jackson, Johnson | 50 min |
| Jun 17, 1:54 AM CDT | Special Weather Statement | EAX | Bates, Henry, Pettis | 51 min |
| Jun 17, 2:00 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry, Johnson, Pettis | 32 min |
| Jun 17, 2:47 AM CDT | Severe Thunderstorm Warning | EAX | Bates | 28 min |
| Jun 17, 2:49 AM CDT | Excessive Heat Warning | EAX | Bates, Cass, Clay, Henry, Jackson, Platte | 13 hr |
| Jun 17, 5:01 AM CDT | River Flood Warning | EAX | Atchison, Holt | 29 hr |
| Jun 17, 7:25 AM CDT | Severe Thunderstorm Warning | EAX | Cass | 26 min |
| Jun 17, 3:55 PM CDT | Heat Advisory | EAX | Bates, Cass, Clay, Henry, Jackson, Platte | 3 hr |
| Jun 17, 6:42 PM CDT | Tornado Warning | EAX | Schuyler | 22 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.